MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. HEARTSPAN TRANSSEPTAL NEEDLE

MERIT MEDICAL SYSTEMS INC. HEARTSPAN TRANSSEPTAL NEEDLE
Model Number 00884450169704
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 01/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is not expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during a transseptal puncture a needle was used to puncture the septum.The physician noted under fluoroscopy, that a pericardial puncture had occurred.The procedure was then terminated, and an echocardiogram performed.The pericardial effusion could not be identified or documented.The patient remained stable and was transferred to the intensive care unit [icu] for further observation.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed and no exception documents were found.

Brand Name
HEARTSPAN TRANSSEPTAL NEEDLE
Common Device Name
TRANSSEPTAL NEEDLE
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
65 great valley parkway
malvern, pa
MDR Report Key9826406
Report Number2529252-2020-00004
Device Sequence Number2205202
Product Code DRC
UDI-Device Identifier00884450169704
UDI-Public00884450169704
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/19/2022
Device Model Number00884450169704
Device Catalogue NumberFND-019-02
Device Lot NumberQ1565421
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/13/2020
Supplement Date Received by Manufacturer03/18/2020
Initial Report FDA Received Date03/12/2020
Supplement Report FDA Received Date04/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening;